Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 400, NWS Memphis, TN

September 19, 2025Cross County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Sep 19, 2025, 8:25 AM CDT for Cross County, St. Francis County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2025, 8:25 AM CDT (13:25 UTC)
Expired
Sep 19, 2025, 8:52 AM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cross County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:33 AM CDT, 1 hour 52 minutes earlier. Its key messages:

  • Updated at 633 AM CDT Fri Sep 19 2025
  • Hot temperatures with a low chance (30 percent or less) of rain will continue through the weekend.
  • Temperatures will cool down to near normal next week as rain chances are on the rise.
  • Drought conditions are expected to persist or worsen due to a lack of appreciable rainfall and prolonged heat. This also raises wildland fire concerns through the weekend.
Area forecast discussion, Sep 19, 6:33 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
633 AM CDT Fri Sep 19 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 633 AM CDT Fri Sep 19 2025

- Hot temperatures with a low chance (30 percent or less) of rain
  will continue through the weekend.

- Temperatures will cool down to near normal next week as rain
  chances are on the rise.

- Drought conditions are expected to persist or worsen due to a
  lack of appreciable rainfall and prolonged heat. This also
  raises wildland fire concerns through the weekend.

&&

.DISCUSSION...
(Tonight through next Thursday)
Issued at 1046 PM CDT Thu Sep 18 2025

Not much has changed with the forecast through the weekend. Hot
and mostly dry conditions will prevail again Friday, though PoPs
are just slightly higher (20%) in the afternoon due to a weak
attempt at a cold front passage. It'll most likely be more
diurnally enhanced convection than any kind of organized system.
After that, a messy and nondescript surface pattern will give way
to mostly dry conditions and hot temperatures in the mid 90s
through Sunday. The end of the weekend into early next week is
when things start to get a bit more interesting, and also where
the highest forecast uncertainty lies.

The ridging pattern aloft begins to break down as early as Sunday
night as a broad trough digs from the northern Plains. As this
trough treks across the northern CONUS, the upper level divergence
will encourage more widespread showers and thunderstorms than we
have seen in a few weeks, as well as a welcomed cooldown. It's
worth noting that 24 hours ago, ensemble model data depicted this
open trough amplifying to the point of becoming a deep cutoff low
over the Upper MS River Valley by Monday. This is now looking like
that won't occur until Wednesday at the earliest. The forecast
impacts remain largely the same (blanket 30-40% PoPs and near
normal temperatures in the 80s), just pushed back a little later.

Digging into the long range ensemble space, this cutoff low will
essentially remain stationary over the Upper MS River Valley
before opening back up on Friday. The LREF mean 500 mb heights
look very promising with regards to temperatures; a fairly
distinct open trough looks to remain parked over the Mid-South
for a few days before collapsing to more zonal flow by the weekend.
This will keep temperatures pleasant in the mid to low 80s. Model
divergence increases pretty significantly beyond Friday.

CAD

&&

.AVIATION...
(12Z TAFS)
Issued at 633 AM CDT Fri Sep 19 2025

Showers and thunderstorms continue to approach JBR this morning.
This activity is not modeled well with high-res models, so
uncertainty remains regarding just far east these storms will
push. Added a PROB30 TSRA group in at MEM to capture this
uncertainty. Another round of storms is anticipated this afternoon
before dry conditions return overnight. Outside of convective
activity, expect VFR CIGs and light winds.

ANS

&&

.FIRE WEATHER...
Issued at 1046 PM CDT Thu Sep 18 2025

Hot and mostly dry conditions continue each afternoon through the
weekend with MinRHs falling below 40% in some areas, particularly
near Holly Springs NF. Moving into next week, humidity and
wetting rain chances increase as temperatures decrease. The first
day for a chance (30-40%) of measurable rain areawide is Monday,
and this will continue through Wednesday. However, severe to
extreme drought has spread to much of the Mid-South and continues
to prime fuels for wildfire danger. Fortunately, winds should
remain light enough to preclude any significant fire danger.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CAD
AVIATION...ANS

In the hours before

Special weather statement, Sep 19, 7:56 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
756 AM CDT Fri Sep 19 2025

ARZ049-058-191330-
Phillips AR-Lee AR-
756 AM CDT Fri Sep 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LEE AND
NORTHWESTERN PHILLIPS COUNTIES THROUGH 830 AM CDT...

At 755 AM CDT, Doppler radar was tracking a strong thunderstorm near
Palmer, or 11 miles west of Marvell, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Marvell, Rondo, Poplar Grove, Turkey Scratch, Vineyard, Kingtown, Big
Creek Corner, and Trenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3471 9105 3471 9081 3447 9086 3453 9105
TIME...MOT...LOC 1255Z 277DEG 20KT 3462 9111

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Schlessiger
Special weather statement, Sep 19, 8:04 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
804 AM CDT Fri Sep 19 2025

ARZ035-048-191330-
St. Francis AR-Cross AR-
804 AM CDT Fri Sep 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. FRANCIS AND
SOUTH CENTRAL CROSS COUNTIES THROUGH 830 AM CDT...

At 804 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Palestine, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Forrest City, Madison, Caldwell, Colt, Hawkins, Horton, Rosenbaum,
Slonikers Mill, Fitzgerald Crossing, Crow Creek, New Castle, Four
Gums, and L'angville.

This includes Interstate 40 in Arkansas between mile markers 235 and
243.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 9104 3514 9104 3519 9075 3498 9073
      3500 9106
TIME...MOT...LOC 1304Z 265DEG 18KT 3506 9098

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Schlessiger

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 9:47 AM CDTSpecial Weather StatementMEGTunica43 min
Sep 19, 10:03 AM CDTAreal Flood AdvisoryMEGCoahoma, Tunica3 hr
Sep 19, 10:38 AM CDTFlash Flood WarningMEGCoahoma3 hr
Sep 19, 11:23 AM CDTAreal Flood AdvisoryMEGCoahoma44 min
Sep 19, 12:07 PM CDTFlash Flood WarningMEGCoahoma3 hr
Sep 19, 12:34 PM CDTSpecial Weather StatementMEGPontotoc41 min
Sep 19, 1:05 PM CDTSpecial Weather StatementMEGLee, Pontotoc40 min
Sep 19, 1:10 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc33 min
Sep 19, 1:16 PM CDTAreal Flood AdvisoryMEGPontotoc3 hr
Sep 19, 1:26 PM CDTSpecial Weather StatementMEGLee34 min
Sep 19, 7:56 AM CDTSpecial Weather StatementMEGPhillips34 min
Sep 19, 8:04 AM CDTSpecial Weather StatementMEGSt. Francis26 min
Sep 19, 8:52 AM CDTSpecial Weather StatementMEGSt. Francis23 min
Sep 19, 9:14 AM CDTSpecial Weather StatementMEGCrittenden31 min
Sep 19, 12:51 PM CDTSpecial Weather StatementMEGPhillips24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.